Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2010, 3:54 PM CST for 4 counties in Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 3:54 PM CST (21:54 UTC)
- Expired
- Mar 10, 2010, 5:00 PM CST
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 11:39 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 10, 3:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:32 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 10, 2:32 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 232 PM CST WED MAR 10 2010 .DISCUSSION... ACTIVE WEATHER ALONG AND NORTH OF THE I-30 CORRIDOR OF NE TX THIS AFTERNOON WITH STORMS FORMING ALONG A PREFRONTAL TROUGH THAT HAS BECOME SEPARATED FROM THE MAIN DRYLINE/FRONT WHICH EXTENDS FROM DURANT OKLAHOMA ONTO NEAR TERRELL...CORSICANA AND SAN ANTONIO TEXAS. LEADING LINE OF SEVERE THUNDERSTORMS FROM CLARKSVILLE TEXAS SOUTHWARD TO NEAR TYLER TEXAS HAVE BEEN PROLIFIC HAIL PRODUCERS THUS FAR WITH SOME REPORTS OF FUNNEL CLOUDS REPORTED EARLIER NEAR TALCO TEXAS. IT REMAINS TO BE SEEN HOW MUCH FARTHER SOUTH THIS LINE CAN DEVELOP BEFORE THE DRYLINE/FRONTAL CONVECTION CATCHES IT AND BECOMES THE MAIN PLAYER THROUGH THE EVENING HOURS TONIGHT. LOW LEVEL HELICITY REMAINS WEEK AHEAD OF THE DRYLINE CONVECTION BUT STILL CANNOT RULE OUT AN ISOLATED TORNADO ACROSS THE REGION OVERNIGHT. STILL LOOKS LIKE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH LOW WET BULB ZERO HEIGHTS AND AND STEEP MID LEVEL LAPSE RATES. GIVEN THE SPEED OF THE CONVECTION...HAVE GONE WITH LIKELY POPS ACROSS MOST ALL OF NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS AS CONVECTION SHOULD BE MOVING INTO THESE REGIONS ON OR JUST BEFORE 6 PM THIS EVENING WITH CHANCE POPS ACROSS OUR WESTERN ZONES AS THE PRECIPITATION WILL EXIT THIS REGION EARLY THIS EVENING. PRECIPITATION MOVES RAPIDLY EASTWARD OVERNIGHT AND THUS...KEPT LOW END CHANCE POPS GOING ACROSS OUR EASTERN THIRD AFTER MIDNIGHT. MOISTURE EXITS THE REGION QUICKLY OVERNIGHT AND THE TRUE COLD FRONT WILL NOT CATCH THE DRYLINE UNTIL THE DAYTIME HOURS ON THURSDAY THUS ALLOWING FOR ANOTHER WARM DAY ON THURSDAY AHEAD OF THE FRONT. STRONG PRESSURE GRADIENT BUILDS BEHIND THE FRONT FOR THURSDAY NIGHT INTO FRIDAY RESULTING IN BREEZY CONDITIONS AS OUR UPPER LEVEL FEATURE CUTS OFF ACROSS THE CENTRAL/SOUTHERN PLAINS. THIS SYSTEM WILL LIKELY PLAY HAVOC WITH OUR TEMPERATURES THROUGH THE WEEKEND INTO EARLY NEXT WEEK EVEN AS IT GETS A NUDGE EASTWARD INTO THE TENN VALLEY BY LATE WEEKEND AS AN UPSTREAM KICKER HEADS INTO THE SOUTHERN GREAT BASIN. FOR THE MOST PART...KEPT LOW POPS GOING FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH A DRY WEEKEND AND THEN REINTRODUCED POPS TUESDAY INTO TUESDAY NIGHT AND THIS IS DEPENDENT ON WHETHER THE UPSTREAM KICKER CUTS OFF PER ECMWF OR OPENS UP PER GFS. EITHER WAY...THE WEEKEND INTO EARLY NEXT WEEK LOOKS MUCH COOLER THAN THE TEMPERATURES WE HAVE EXPERIENCED THIS WEEK. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... SHV 50 74 47 59 41 / 60 0 30 10 10 MLU 55 77 48 59 42 / 70 0 30 10 20 DEQ 41 67 41 55 39 / 30 10 30 20 20 TXK 47 68 44 56 39 / 60 10 30 20 20 ELD 50 74 45 56 39 / 70 0 30 20 20 TYR 44 69 44 59 39 / 30 0 30 10 10 GGG 46 71 45 58 40 / 30 0 30 10 10 LFK 49 76 44 65 40 / 30 0 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/01
Hazardous weather outlook, Mar 10, 11:02 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1102 AM CST WED MAR 10 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1102 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION. 13
In the hours before
Local storm report, Mar 10, 2:41 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL PITTSBURG 33.00N 94.97W
03/10/2010 E0.75 INCH CAMP TX LAW ENFORCEMENT
0240 PM HAIL DE KALB 33.51N 94.62W
03/10/2010 E0.75 INCH BOWIE TX FIRE DEPT/RESCUE
&&
03Local storm report, Mar 10, 2:49 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 1 E DE KALB 33.51N 94.60W
03/10/2010 E1.00 INCH BOWIE TX PUBLIC
&&
03Local storm report, Mar 10, 3:06 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL NAPLES 33.20N 94.68W
03/10/2010 E1.00 INCH MORRIS TX PUBLIC
ONE INCH HAIL REPORTED IN NAPLES ALONG HWY 67.
&&
MBERRYLocal storm report, Mar 10, 3:14 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL NAPLES 33.20N 94.68W
03/10/2010 M0.88 INCH MORRIS TX STORM CHASER
&&
MBERRYLocal storm report, Mar 10, 3:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 4 SE FOREMAN 33.68N 94.35W
03/10/2010 M1.00 INCH LITTLE RIVER AR LAW ENFORCEMENT
LITTLE RIVER DISPATCH REPORTED QUARTER-SIZED HAIL A FEW
MILES EAST OF THE CITY OF WALLACE.
&&
18Local storm report, Mar 10, 3:42 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FUNNEL CLOUD ASHDOWN 33.67N 94.13W
03/10/2010 LITTLE RIVER AR EMERGENCY MNGR
EMERGENCY MANAGER AND STORM SPOTTER REPORTING ROTATION
DIRECTLY OVER ASHDOWN.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:34 PM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 35 hr |
| Mar 10, 9:48 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 16 days |
| Mar 10, 9:50 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 14 days |
| Mar 10, 9:57 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 8 days |
| Mar 10, 1:39 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Red River, Titus | 51 min |
| Mar 10, 1:53 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 37 min |
| Mar 10, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 48 min |
| Mar 10, 2:34 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 41 min |
| Mar 10, 3:04 PM CST | Tornado Warning | SHV | Bowie | 41 min |
| Mar 10, 3:18 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass | 42 min |
| Mar 10, 3:57 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass | 48 min |
| Mar 10, 4:36 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass | 39 min |
| Mar 10, 5:05 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 4 more | 55 min |
| Mar 10, 5:10 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 50 min |
| Mar 10, 5:43 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 62 min |
| Mar 10, 5:56 PM CST | Severe Thunderstorm Warning | SHV | Cass | 34 min |
| Mar 10, 3:46 PM CST | Tornado Warning | SHV | Hempstead, Howard, Little River, Sevier | 44 min |
| Mar 10, 4:54 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 22 min |
| Mar 10, 5:13 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 47 min |
| Mar 10, 5:36 PM CST | Severe Thunderstorm Warning | SHV | Howard | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.